Alert archive / Nebraska / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 225, NWS North Platte, NE

June 25, 2008Deuel County, Garden County, Keith County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jun 25, 2008, 7:01 PM MDT for Deuel County, Garden County, Keith County, Nebraska. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 25, 2008, 7:01 PM MDT (01:01 UTC)
Expired
Jun 25, 2008, 7:45 PM MDT
In force
44 min
Issued by
NWS North Platte, NE
Area
Storm-based polygon

Counties Deuel County, NE, Garden County, NE, Keith County, NE

The radar

The North Platte radar (KLNX), 146 km from the middle of the area, began a volume at 01:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 1.0 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2008-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 85 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2008-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
85 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
4140 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
70 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 2:45 PM MDT, 4 hours 16 minutes earlier.

Area forecast discussion, Jun 25, 2:45 PM MDT, 4 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
345 PM CDT WED JUN 25 2008

.DISCUSSION...
WATER VAPOR IMAGERY SHOWING NEXT WAVE MOVING OVER WY/CO ROCKIES WITH
CONVECTION BLOSSOMING ACROSS THE HIGHER TERRAIN THE PAST HOUR OR SO.
PERSISTANT AREA OF ACCAS HAS BEEN FLOATING ACROSS SOUTHWEST/SOUTH
CENTRAL NEBRASKA THOUGH MUCH OF DAY...ALONG AND NEAR A SFC BOUNDARY
LOCATED FROM NEAR OGA BACK INTO ECNTRAL NEB. DEW POINTS HAVE BEEN
POOLING ALONG AND JUST SOUTH OF THE FRONT IN THE PLATTE VALLEY AND
IS SERVING FOR STRONGER LLVL INSTABILITY AXIS AND EXPECT CONVECTIN
TO BECOME MORE SFC BASED IN NEXT FEW HOURS. MAIN SFC LOW LOOKS TO BE
OVER SE COLORADO WITH INVERTED TROF/DRYLINE UP INTO NW KS AND THIS
IS WHERE CONVECTIN IS GETTING ROOTED ATTM. MAIN CONCERN FOR OUR CWA
WILL BE THE TRANSLATION OF CONVECTION TO THE WEST INTO PANHANDLE AND
WESTERN NEB THROUGH THE EVENING...AND THE FORMATION OF STORMS ALONG
THE SFC BOUNDARY ACROSS SANDHILLS/SOUTHWEST. AS FOR SEVERE
SOUNDINGS/SVR PARAMETERS STILL LEAN TOWARD MAINLY A HAIL
THREAT...HOWEVER WTIH SFC BOUNDARY ACROSS CENTRAL CWA WOULD HAVE TO
BE SOMEWHAT CONCERNED ABOUT ISOLATED TOR POTENTIAL ESPECIALLY WHERE
WINDS ARE BACKING NEAR THE HIGHWAY 2 CORRIDOR. WATER VAPOR SHOWING
NORTHERN EXTENT OF WAVE MOVING OVER N.WYOMING AND NAM HAS BEEN
CONSISTENT FIRING MCS ACROSS WESTERN S.DAKOTA THIS EVENING. AS LOW
LEVEL JET INCREASES TONIGHT...CORFIDI VECT VEER MORE TO THE SOUTH
AND EXPECT THIS COMPLEX TO MOVE ACROSS NORTHERN CWA DURING THE EARLY
MORNING HOURS. NEWEST NAM IS ALSO INDICATING SMALLER COMPLEX
DROPPING ACROSS SOUTHWEST NEB LATE THIS EVENING. THE MAIN CONCERN
WITH THIS SCENARIO IS HIGH RUNNING CREEKS ACROSS FRONTIER COUNTY
WHICH ARE RECEDING. ANY ADDITIONAL HEAVY RAIN THREAT COULD CAUSE
SOME TROUBLE AS NEAR SATURATED CONDITIONS MOST LIKELY EXIST ACROSS
THIS PORTION OF CWA. GOES DERIVED PRODUCTS SHOW THE MAIN PLUME JUST
EAST OF CWA...SO LACK OF CONFIDENCE IN QPF HAS LED ME NOT TO ISSUE
HYDRO WATCH ATTM. DO LIKE NAM SOLN FOR THURSDAY WITH MCS MOST LIKELY
PUSHING BOUNDARY BACK INTO CWA WHICH WILL SERVE FOR FOCUS AGAIN
THURSDAY AFTERNOON. SHEAR PROFILES AND INSTABILITY LOOKS QUITE A BIT
MORE IMPRESSIVE ACROSS NORTHERN CWA AND ANOTHER BUSY NIGHT LOOKS
LIKELY. SECONDARY CONCERN WILL BE TEMPERATURES. EASTERLY FLOW NORTH
OF BOUNDARY SHOULD LIMIT TEMPS SOMEWHAT...BUT STRONG THERMAL RIDGE
LOOKS TO BE SETTING UP ACROSS SOUTHERN CWA AHEAD OF FRONT DROPPING
IN FROM NW HIGH PLAINS. GUIDANCE IS IN TRIPLE DIGITS AND WITH 90S
STRUGGLING ACROSS MUCH OF CWA THIS YEAR WENT TOWARD THE COOLER MAV
GUIDANCE...BUT FAR SW TEMPS COULD EASILY GET INTO UPPER 90S WITH NEW
RUNS TRENING TO MORE OF A WESTERLY LLVL FLOW. THIS WILL NEED TO BE
ANALYZED TOMORROW MORNING AFTER CONVECTION TRENDS/SFC BOUNDARY HAS
BEEN BETTER HANDLED. MUCH STRONGER SYSTEM DROPS THROUGH NORTHERN
PLAINS TOMORRW NIGHT INTO FRIDAY AS PIECE OF HIGH LATTITUDE VORTEX
COMBINES WITH WESTERN WAVE. MODELS IN FAIR AGREEMENT WITH MOVING
THIS LOW OVER GREAT LAKES AND CARVING DEEP TROF OVER EASTERN CONUS
AND ALLOWING WESTERN RIDGE TO BUILD. AIRMASS ROTATING AROUND EASTERN
VORTEX AND DROPPING INTO PLAINS ON NORTHERLY FLOW LOOKS DRIER AND
COOLER AND SOME BREAK IN ACTION LOOKS TO TAKE PLACE LATE WEEK INTO
THE WEEKEND. THE STRONGER NW FLOW LOOKS TO BE JUST EAST OF MO VALLEY
SO KEPT QUIET WX IN PLACE FOR NOW. WHEN RIDGE BEGINS TO BREAK DOWN
BY TUESDAY INTO MIDWEEK...MORE ACTIVE AND WARMER CONDITIONS SHOULD
RETURN.

&&

.AVIATION...
AVIATION FORECAST CENTERED ON CONVECTION THIS AFTERNOON AND TONIGHT
ALONG THE FRONT.  MODEL FORECASTS AND LATEST SURFACE ANALYSIS SHOW
BEST CHANCE OF CONVECTION THIS AFTERNOON JUST EAST AND SOUTH OF
NORTH PLATTE.  KEPT THUNDERSTORMS OUT OF KVTN TILL 2Z OR AFTER...
TONIGHT AS A SHORT WAVE APPROACHES FROM THE WEST.  THUNDERSTORMS
ADDED EARLIER TO KLBF NEAR THE FRONT WITH A SECONDARY CHANCE AGAIN
LATE TONIGHT.  OTHERWISE VFR CONDITIONS EXPECTED OVER THE AREA THE
NEXT 24 HOURS. FOG NEAR KLBF POSSIBLE BUT NOT EXPECTED ATTM AROUND
10Z/26.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...NONE.
&&

13/HIRSCH
Hazardous weather outlook, Jun 25, 4:58 PM MDT, 2 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
558 PM CDT WED JUN 25 2008

NEZ004>010-022>029-035>038-056>059-069>071-094-262300-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
558 PM CDT WED JUN 25 2008 /458 PM MDT WED JUN 25 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.
SEVERAL BOUNDARIES RESIDING ACROSS THE AREA THIS EVENING WILL SET
THE STAGE FOR ANOTHER CHANCE OF SEVERE WEATHER TONIGHT. THE
FIRST BOUNDARY...A WARM FRONT ACROSS SOUTHERN AND SOUTHWEST
NEBRASKA...INTO THE SOUTHERN PANHANDLE...HAS ALLOWED LOW LEVEL
MOISTURE TO INCREASE ALONG AND NORTH OF IT. THIS
MOISTURE...COMBINED WITH RELATIVELY COOL TEMPERATURES ALOFT...HAS
CREATED AN UNSTABLE ATMOSPHERE ACROSS MUCH OF WESTERN AND NORTH
CENTRAL NEBRASKA. AN UPPER LEVEL DISTURBANCE WILL THEN MOVE ACROSS
THIS SAME AREA TONIGHT...LIKELY CREATING THUNDERSTORM DEVELOPMENT
THIS EVENING AND OVERNIGHT. ANOTHER BOUNDARY...LOCATED ACROSS
NORTHERN NEBRASKA...COULD ALSO BE A FOCUS FOR THUNDERSTORM
DEVELOPMENT TONIGHT.

THE MAIN SEVERE WEATHER THREAT WILL BE LARGE HAIL AND DAMAGING
WINDS WITH ANY THUNDERSTORMS THAT DEVELOP ACROSS WESTERN AND NORTH
CENTRAL NEBRASKA. IN ADDITION...VERY HEAVY RAINFALL ACROSS THE
SOUTHERN HALF OF NEBRASKA IS POSSIBLE. THERE IS AN ISOLATED CHANCE FOR
TORNADOES TO DEVELOP NEAR ONE OF THE RESIDING BOUNDARIES AS WELL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE POTENTIAL FOR SEVERE WEATHER WILL REMAIN ACROSS MUCH OF
WESTERN AND NORTH CENTRAL NEBRASKA AGAIN THURSDAY AS THE
AFOREMENTIONED WARM FRONTAL BOUNDARY SHIFTS NORTHWARD. LOW LEVEL
MOISTURE WILL REMAIN HIGH ALONG AND NORTH OF THE FRONT AND WILL
ASSIST IN MAKING A VERY UNSTABLE ATMOSPHERE BY THURSDAY AFTERNOON.
ANOTHER UPPER LEVEL DISTURBANCE WILL INTERACT WITH THE FRONT AND
UNSTABLE ATMOSPHERE TO PRODUCE THUNDERSTORMS BY LATE IN THE
AFTERNOON INTO THE EVENING. LARGE HAIL AND DAMAGING WINDS WILL
AGAIN BE POSSIBLE...MAINLY ALONG AND NORTH OF INTERSTATE 80 FROM
OGALLALA TO BRADY. ISOLATED TORNADOES WILL ALSO BE POSSIBLE
FROM LATE THURSDAY AFTERNOON INTO THE EVENING. OTHER THUNDERSTORMS
WILL DEVELOP THROUGH THE EVENING AS WELL.

A COLD FRONT IS EXPECTED TO MOVE ACROSS THE REGION ON FRIDAY EARLY
IN THE DAY...SERVING TO LESSEN THUNDERSTORM DEVELOPMENT INTO
SATURDAY AND SUNDAY. CHANCES FOR THUNDERSTORMS WILL THEN INCREASE
TOWARD THE FIRST OF THE NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS EVENING. IN
ADDITION...REPORTS OF HEAVY RAINFALL WILL ALSO BE NEEDED THROUGH
THE NIGHT...INCLUDING REPORTS OF FLOODING SHOULD THE HEAVY
RAINFALL MATERIALIZE.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

JWS

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 8:01 PM MDTSevere Thunderstorm WarningLBFSheridan44 min
Jun 25, 8:38 PM MDTSevere Thunderstorm WarningLBFCherry, Sheridan52 min
Jun 25, 9:18 PM MDTSevere Thunderstorm WarningLBFCherry42 min
Jun 26, 1:55 AM MDTSevere Thunderstorm WarningLBFChase33 min
Jun 26, 4:34 PM MDTSevere Thunderstorm WarningLBFCherry, Grant, Sheridan41 min
Jun 26, 5:07 PM MDTSevere Thunderstorm WarningLBFArthur, Garden, Keith38 min
Jun 26, 5:15 PM MDTSevere Thunderstorm WarningLBFCherry45 min
Jun 26, 5:25 PM MDTSevere Thunderstorm WarningLBFArthur, Grant50 min
Jun 26, 5:33 PM MDTSevere Thunderstorm WarningLBFCherry, Hooker42 min
Jun 26, 5:38 PM MDTTornado WarningLBFCherry37 min
Jun 26, 5:46 PM MDTSevere Thunderstorm WarningLBFHooker29 min
Jun 26, 5:50 PM MDTSevere Thunderstorm WarningLBFChase, Perkins40 min
Jun 26, 5:53 PM MDTSevere Thunderstorm WarningLBFArthur, Keith, McPherson52 min
Jun 26, 5:58 PM MDTSevere Thunderstorm WarningLBFMcPherson47 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.